Skip to Content

Why does lipitor cause weight gain?

Question is Closed
Report Favorite

Answers (1)

24 Nov 2010

Weight gain is a rare side effect of Lipitor (atorvastatin calcium), occurring in less than 2 percent of people taking the drug. Because weight gain with Lipitor occurs so infrequently, it is difficult to know whether the weight gain is caused by Lipitor or another factor.

If you are noticing a weight gain with Lipitor, talk to your healthcare provider. He or she can give you other suggestions for dealing with any weight gain. If the weight gain continues, he or she may recommend adjusting the Lipitor dosage or switching to another cholesterol medication.

http://www.drugs.com/lipitor.html

Votes: +1

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions

High Cholesterol - What is the usually recommended dosage for Welchol?

I have had problems with statins like Lipitor. Inasmuch as Welchol is not a statin, how many 625 mg. per day are recommended?

3 answers 27 Aug 2009

Alternative lowering cholesterol drugs than vytorin and Lipitor are there?

I took some lipitor and had muscle control loss; that is my legs buckled trying to stand up. With vitorin my whole body aches especially all my ...

1 answer 31 Jul 2010

Atorvastatin - Is it safe to stop taking lipitor 10mg abruptly?

Constant constipation and muscle weakness. Never had high cholesterol. Was put on drug after blocked artery in abdominal aorta

2 answers 10 Sep 2012

I am 55,without any health issue,except hyperlipidemia and on lipitor 10 mg since five years,I am?

... not taking it regularly,but on alternate day,checking lipid profile on every two months,which is always with in safe range.My question, Is it ok ...

1 answer 11 Dec 2014

Pain - Does Lipitor make muscles in legs hurt?

Every morning I wake up my legs are hurting. This just started since I was put on Lipitor

1 answer 25 Aug 2015